Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 20, 2013, 6:21 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 20, 2013, 8:15 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 96 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WGUS55 KABQ 210021
FFWABQ
NMC028-039-043-210215-
/O.NEW.KABQ.FF.W.0027.130721T0021Z-130721T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 815 PM MDT
* AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME SOUTH CENTRAL RIO
ARRIBA COUNTY...OR ABOUT 9 MILES NORTH OF LOS ALAMOS. THE STORM
PRODUCING VERY HEAVY RAIN WAS PUSHING TO THE SOUTHWEST AT 10 MPH.
THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT
LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE
CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE
HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.
THIS WILL ALSO IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT
NOT LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL
OSO...CAMP MAY ROAD...QUEMAZAN TRAIL..HIGHWAY 4 FROM STATE ROAD
501 JUNCTION TO LAS CONCHAS CAMPGROUND..INDIAN SERVICE ROUTE 602
AND EASTERN PORTION OF VALLES CALDERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES
AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3608 10641 3607 10623 3583 10635 3582 10652
3585 10667
$$
SHOEMAKE1 follow-up statement
666
WGUS75 KABQ 210147
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT SAT JUL 20 2013
NMC028-039-043-210215-
/O.CON.KABQ.FF.W.0027.000000T0000Z-130721T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
747 PM MDT SAT JUL 20 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...EAST CENTRAL SANDOVAL AND NORTHWESTERN LOS
ALAMOS COUNTIES...
AT 739 PM MDT...VERY HEAVY RAINFALL...AS MUCH AS 2.7 INCHES...HAS
FALLEN OVER SANTA CLARA CANYON AND OTHER PARTS OF THE LAS CONCHAS
BURN SCAR AREA. WHILE RAINFALL HAS LET UP IN INTENSITY...EXCESSIVE
LIFE THREATENING TORRENTS OF WATER ARE EXPECTED TO FLOW DOWNSTREAM
TOWARD THE RIO GRANDE.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTH CENTRAL RIO ARRIBA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN
AREA.
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.
&&
LAT...LON 3608 10641 3607 10623 3583 10635 3582 10652
3585 10667
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:59 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 20, 5:59 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT SAT JUL 20 2013 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS TO CONTINUE AT TERMINALS OUTSIDE OF SCATTERED TSRA THIS EVENING. TERMINAL SITES AT HIGHEST RISK OF TSRA WILL BE TCC...LVS AND SAF WITH ABQ NOT TOO FAR BEHIND. NO SIGNIFICANT CHANCE AT ROW. STORM CELLS TO CONTINUE A FAIRLY SLOW MOVEMENT TO W OR SW. THE STRONGER TSRA WILL BE CAPABLE OF BRIEF MVFR CATEGORY VSBY AND CIGS THROUGH 05 OR 06Z AT THE LATEST...WITH EVEN AN OUTSIDE CHANCE OF EVEN SHORTER LIVED IFR CONDITIONS. WET RUNWAYS LIKELY WITH FREQUENT LIGHTNING AND POTENTIAL FOR SMALL HAIL. THIS PATTERN WILL REPEAT AGAIN AFTER ROUGHLY 19Z SUN WITH FAVORED AREAS FROM E SLOPES OF CENTRAL MT CHAIN AND WESTWARD. 43 && .PREV DISCUSSION...320 PM MDT SAT JUL 20 2013... MAIN DIFFERENCE FROM YESTERDAY SO FAR EARLY THIS AFTERNOON HAS BEEN THE INCREASED ACTIVITY SOUTH OF HIGHWAY 60 AND THE LACK OF ANY STORMS OVER NORTHEAST HIGHLANDS AND PLAINS. PWATS RIGHT AT 2 STANDARD DEVIATIONS ABOVE THE MEAN OR AROUND THE 95 PERCENTILE. THESE ARE IMPRESSIVE NUMBERS CONSIDERING ABQ/NM IS TYPICALLY MOIST (HIGH PWAT) IN MID AND LATE JULY. SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MOUNTAINS...SLOWLY PROPAGATING WEST-SOUTHWEST. ABQ METRO AREA SHADED BY A SOME TOWERING CU OVER THE SANDIAS BUT EXPECTING THIS CLOUD COVER TO DRIFT SOUTHWEST AND WITH ADDITIONAL SURFACE HEATING AND MODERATE SOUTH TO SELY WINDS...OUTFLOW FROM STORMS OVER THE JEMEZ AND SOUTHERN SANGRES LATER THIS EVENING WILL BRING A ROUND OF CONVECTION TO PART OR MOST OF THE METRO AREA. FLASH FLOODING WILL BE THE MAIN IMPACT FROM ANY STORMS AS RECENT RAINS HAVE SATURATED SOILS/SEDIMENT AND GIVEN CURRENT PWAT AND SLOW MOVEMENT...HEAVY TO VERY HEAVY RAIN RATES A GOOD BET. UPPER LEVEL HIGH CENTERED NEAR RENO THIS AFTERNOON. SOME DRY AIR WRAPPING INTO THE UPPER LEVEL HIGH CIRCULATION FROM THE NORTHERN ROCKIES BEGINS TO MOVE INTO CENTRAL AND NORTHERN NM FROM THE EAST ON SUNDAY. POSSIBLY LIMITING THUNDERSTORM INTENSITY SOMEWHAT THERE. STILL PLENTY OF LOW AND MID LEVEL MOISTURE IN PLACE FOR SCATTERED THUNDERSTORMS...AND WITH THE ADDITIONAL MORNING AND EARLY AFTERNOON SUNSHINE MAKING THINGS MORE UNSTABLE...MIGHT BE TOUGH TO TELL THAT SOME DRIER AIR ALOFT HAS BEGUN TO MOVE IN. AT ANY RATE...THUNDERSTORM ACTIVITY WILL FAVOR THE WRN AND SWRN MOUNTAINS SUNDAY AFTERNOON AND EVENING. MODELS CONTINUE TO INDICATE THAT MONDAY WILL ONCE AGAIN BE AN ACTIVE TO VERY ACTIVE DAY AS HIGH PWATS REMAIN IN PLACE AND SLIGHT WARMING IN THE LOW LEVELS MAKES THE ATMOSPHERE SLIGHTY MORE UNSTABLE. CONVECTION TRENDS DOWN SOMEWHAT TUESDAY...ESPECIALLY SOUTH OF HWY 60 OR SO. STILL PLENTY OF RESIDUAL MOISTURE TO WORK WITH FOR SCATTERED STORMS OVER THE HIGH TERRAIN NORTH...PROPAGATING OUT OVER THE VALLEYS AND BASINS DURING THE LATE AFTERNOON/EARLY EVENING. DRY AIR ALOFT WORKS FARTHER WEST WEDNESDAY WITH CONVECTION FAVORED OVER WEST-CENTRAL AND NORTHWEST PORTIONS OF THE FORECAST AREA. WEATHER PREDICTION MODELS CONTINUE TO CHANGE THEIR TUNE SEEMINLY WITH EACH RUN REGARDING THE LATTER HALF OF NEXT WEEK. LATEST ECMWF SEEMS THE MOST REASONABLE BASED ON THE UPPER LEVEL PATTERN DURING THE PAST THREE SUMMERS...THE CURRENT EQUATORIAL PACIFIC SST ANOMOLY PATTERN...AS WELL AS THE MEAN LOCATION OF THE UPPER LEVEL HIGH DURING THE VAST MAJORITY OF NEUTRAL TO WEAK LA NINA SST ANOMOLY PATTERNS. 33 .FIRE WEATHER... SCATTERED THUNDERSTORMS AND WETTING RAINS CONTINUE FOR CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON. GOOD TO EXCELLENT HUMIDITY RECOVERIES ARE EXPECTED ONCE AGAIN TONIGHT. LOOK FOR A SIMILAR DAY SUNDAY...ALTHOUGH SLIGHTLY DRIER AND WARMER OVERALL. THE TREND FROM MONDAY THROUGH AT LEAST WEDNESDAY WILL BE A DRYING/WARMING ONE...WITH OVERNIGHT RECOVERIES TRENDING DOWN TO FAIR/GOOD MOST AREAS AS THE UPPER HIGH OVER NEVADA MOVES EAST OVER COLORADO AND NEW MEXICO. CHANCES FOR WETTING RAIN WILL TREND DOWN AS WELL...WITH WETTING RAINS BECOMING MORE CONFINED TO THE HIGHER TERRAIN AND HARDER TO COME-BY. BY THURSDAY...THE UPPER HIGH IS FORECAST TO BE CENTERED EAST OF THE STATE BUT A MID LEVEL RIDGE AXIS WILL EXTEND WEST THROUGH NEW MEXICO TO OVER ARIZONA. FORECAST CONFIDENCE DECREASES DURING THE THURSDAY THROUGH SATURDAY PERIOD WITH DIFFERENCES IN THE MEDIUM RANGE MODEL SOLUTIONS STILL SHOWING AND THE POTENTIAL FOR TWO HIGH CENTERS TO DEVELOP...ONE OVER TEXAS AND ONE OVER SOCAL/NEVADA. THAT SAID...BOTH THE RECENT GFS AND ECMWF SHOW AN UPTICK IN CONVECTION NEXT WEEKEND ...ALTHOUGH FOR DIFFERENT REASONS. THE GFS HAS SHOWN SOME RUN-TO-RUN CONSISTENCY WITH A BACKDOOR FRONT PUSHING INTO THE STATE NEXT WEEKEND AND LEADING TO AN UPTREND IN CHANCES FOR WETTING RAIN. WILL TREND RELATIVE HUMIDITIES UP SLIGHTLY DURING THIS PERIOD...BUT MAY BE MUCH MORE IF THE BACKDOOR FRONT PANS-OUT. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES... NMZ501>529. &&
Hazardous weather outlook, Jul 20, 6:00 AM MDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUL 20 2013 NMZ501>540-211200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND WESTERN NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL REDEVELOP TODAY FAVORING THE HIGH TERRAIN AND ADJACENT VALLEYS. LIGHT STEERING FLOW COMBINED WITH ABOVE NORMAL MOISTURE VALUES...MAY RESULT IN LOCALLY HEAVY RAIN AND FLASH FLOODING. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS ARE OF GREATEST CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH FOR CENTRAL AND WESTERN NEW MEXICO REMAINS IN EFFECT THROUGH SUNDAY EVENING. CONTINUED ABOVE NORMAL PRECIPITABLE WATER VALUES COMBINED WITH SLOW MOVING STORMS WILL INCREASE THE FLASH FLOOD THREAT. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS CONTINUE TO BE OF GREATEST CONCERN. LESS STORM COVERAGE IS EXPECTED MONDAY...BUT LOCALLY HEAVY RAINFALL AND FLOODING WILL REMAIN POSSIBLE MAINLY OVER WESTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Jul 20, 1:11 PM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 111 PM MDT SAT JUL 20 2013 NMZ506-507-201945- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 111 PM MDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCKINLEY AND EXTREME NORTHERN CIBOLA COUNTIES THROUGH 145 PM MDT... AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PREWITT...OR ABOUT 7 MILES EAST OF THOREAU...MOVING WEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. HAIL MAY ACCUMULATE ON ROADWAYS...CREATING TREACHEROUS DRIVING CONDITIONS. AREAS AFFECTED BY THIS STORM INCLUDE...THOREAU AND BLUEWATER LAKE. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 65... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3530 10825 3552 10821 3548 10799 3530 10804 TIME...MOT...LOC 1910Z 076DEG 5KT 3538 10810 SHOEMAKE
Special weather statement, Jul 20, 3:21 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MDT SAT JUL 20 2013 NMZ501-503-202145- FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU- 321 PM MDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY THROUGH 345 PM MDT... AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF KIRTLAND...OR ABOUT 16 MILES NORTHWEST OF FARMINGTON...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE ON ROADWAYS...CREATING TREACHEROUS DRIVING CONDITIONS. AREAS AFFECTED BY THIS STORM INCLUDE...LA PLATA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3701 10818 3677 10813 3675 10849 3701 10843 TIME...MOT...LOC 2120Z 355DEG 16KT 3693 10832 SHOEMAKE
Special weather statement, Jul 20, 5:18 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 PM MDT SAT JUL 20 2013 NMZ504-202345- NORTHWEST HIGHLANDS- 518 PM MDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND WESTERN SANDOVAL COUNTIES THROUGH 545 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF OJO ENCINO...OR ABOUT 26 MILES SOUTHWEST OF CUBA...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE...CREATING TREACHEROUS DRIVING CONDITIONS AND POSSIBLY BLOCKING CULVERTS AND OTHER DRAINAGE AREAS. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHEASTERN MCKINLEY COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3571 10727 3579 10757 3598 10745 3586 10720 TIME...MOT...LOC 2318Z 111DEG 7KT 3585 10736 SHOEMAKE
Special weather statement, Jul 20, 5:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MDT SAT JUL 20 2013 NMZ511-517-210015- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY- 545 PM MDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA COUNTY THROUGH 615 PM MDT... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF VELARDE...OR ABOUT 11 MILES NORTH OF ESPANOLA...MOVING SOUTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE ON ROADWAYS...LEADING TO TREACHEROUS DRIVING CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN. AREAS AFFECTED BY THIS STORM INCLUDE...CHAMITA...OHKAY OWINGEH PUEBLO...CHILI...HERNANDEZ AND SAN JOSE. THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 347... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3594 10614 3610 10637 3625 10613 3618 10595 TIME...MOT...LOC 2344Z 040DEG 13KT 3613 10615 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:32 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Jul 20, 7:51 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 114 min |
| Jul 20, 8:00 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 21, 12:50 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 115 min |
| Jul 21, 1:27 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 108 min |
| Jul 21, 2:09 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| Jul 21, 2:36 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 114 min |
| Jul 21, 2:42 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 21, 3:49 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 116 min |
| Jul 21, 4:19 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 116 min |
| Jul 21, 5:16 PM MDT | Areal Flood Advisory | ABQ | McKinley | 119 min |
| Jul 21, 5:44 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.